MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD TRUCOUNT¿ TUBES; COUNTER, DIFFERENTIAL CELL
Model Number 663028
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd trucount¿ tubes acquired erroneous results on patient samples.The following information was provided by the initial reporter: "discrepancy between counts done with trucount tubes lot 1348535 and 2 other lots customer compared counting with lot 1348535 to 2 other lots of trucount tubes.Counting with lot 1348535 gives different results than 2 other lots and cellular counter.Other reagents used are the same.Lots are tested in parallel on same sample.Please find the answers of the customer below: 1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3) no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.5.Provide details - how and to what extent? (go to question #6) n/a.6.What is the current medical status? (no further questions required.) n/a".
 
Event or Problem Description
It was reported that bd trucount¿ tubes acquired erroneous results on patient samples.The following information was provided by the initial reporter: "discrepancy between counts done with trucount tubes lot 1348535 and 2 other lots.Customer compared counting with lot 1348535 to 2 other lots of trucount tubes.Counting with lot 1348535 gives different results than 2 other lots and cellular counter.Other reagents used are the same.Lots are tested in parallel on same sample.Please find the answers of the customer below: 1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3) no.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.5.Provide details - how and to what extent? (go to question #6) n/a.6.What is the current medical status? (no further questions required.) n/a".
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.9.Device available for eval? yes.D.9 returned to manufacturer on: 13-may-2022.H.2 device return to manuf? no.H.2 device eval by manufacturer? yes.Investigation summary: problem statement: customer reported a complaint that the product gave discrepant absolute counts compared to another method on (b)(6) 2022.Scope.The scope of issue is limited to part 663028 and lot 1348535 containing sub-component part 91-0786 lot 21280 and 91-0195-1144744.Manufacturing defect trend: there were no product non-conformities in the production and testing of part 663028 and lot 1348535.Complaint trend: there were six other complaints related to the reported issue in addition to this complaint # (b)(4) from (b)(6) 2021.Batch history record (bhr) review: bhr part 91-0195-1144744 was reviewed.The materials met all the manufacturing specifications prior to release.Retain sample evaluation / testing: the retain sample part 91-0786 lot 21280 was tested and evaluated using tbnk reagent and multicheck control cells and acquired on facscanto ii.Results indicate that the trucount beads are performing correctly.Absolute counts of major populations of lymphocytes fell within the specified multicheck control ranges.However, there was an observed bias of ~+8% when compared to three other lots of trucount.This is below the allowable 10% variation due to counting statistics.The investigation was performed and based on the review of complaint trend, defect trend, bhr, root cause and risk analysis, the reported complaint was not confirmed.Retain testing analysis file name: trucount lots retain testing 2022-06-06 returned sample evaluation: the sample was not available.Risk review: risk analysis, trucount tubes, #10000490283, rev.03, was reviewed.Hazard(s) identified? yes hazard id#: 3.2.4.Hazard: use error hazard.Cause: improper gating of bead population by the user.Harmful effects: aberrant bead results.Severity: 2.Probability: 2.Risk index: 4.Implementation: tds.Risk control: customer education program.Effectiveness verification: tds instruction for flow cytometry page 4.New hazard: n/a.Mitigation(s) sufficient? yes.Root cause analysis: based on the investigation result, root cause was not determined.Investigation conclusion: based on the investigation result, complaint was unconfirmed.

Brand Name
BD TRUCOUNT¿ TUBES
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14548941
Report Number2916837-2022-00140
Device Sequence Number15147286
Product Code GKZ
UDI-Device Identifier00382906630285
UDI-Public00382906630285
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number663028
Device Catalogue Number663028
Device Lot Number1348535
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/10/2022
Initial Report FDA Received Date05/31/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown